Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 269, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 1, 2010, 3:51 PM EDT for 5 counties in Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2010, 3:51 PM EDT (19:51 UTC)
- Expired
- Aug 1, 2010, 4:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Barrow County, GA, Gwinnett County, GA, Newton County, GA, Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382 WUUS52 KFFC 011951 SVRFFC GAC013-135-217-247-297-012030- /O.NEW.KFFC.SV.W.0269.100801T1951Z-100801T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 PM EDT SUN AUG 1 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BARROW COUNTY IN NORTH CENTRAL GEORGIA EAST CENTRAL GWINNETT COUNTY IN NORTH CENTRAL GEORGIA NORTH CENTRAL NEWTON COUNTY IN NORTH CENTRAL GEORGIA EXTREME EAST CENTRAL ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA WALTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 430 PM EDT * AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF BETWEEN...MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOGANVILLE...MONROE...WALNUT GROVE...GOOD HOPE AND JERSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3377 8357 3366 8393 3393 8389 3405 8371 TIME...MOT...LOC 1952Z 344DEG 16KT 3389 8383 $$
1 follow-up statement
770
WWUS52 KFFC 012003
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT SUN AUG 1 2010
GAC013-012013-
/O.CAN.KFFC.SV.W.0269.000000T0000Z-100801T2030Z/
BARROW GA-
403 PM EDT SUN AUG 1 2010
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARROW COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF BARROW COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3392 8380 3389 8376 3390 8373 3377 8357
3366 8393 3391 8388 3394 8381
TIME...MOT...LOC 2003Z 346DEG 16KT 3386 8383
$$
GAC135-217-247-297-012030-
/O.CON.KFFC.SV.W.0269.000000T0000Z-100801T2030Z/
NEWTON GA-ROCKDALE GA-WALTON GA-GWINNETT GA-
403 PM EDT SUN AUG 1 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL GWINNETT...WALTON...EXTREME EAST CENTRAL ROCKDALE
AND NORTH CENTRAL NEWTON COUNTIES...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WINDSOR...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLASVILLE...CAMPTON...BETWEEN...YOUTH...MONROE...WALNUT GROVE...
GUM CREEK...PANNELL...JERSEY AND GOOD HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3392 8380 3389 8376 3390 8373 3377 8357
3366 8393 3391 8388 3394 8381
TIME...MOT...LOC 2003Z 346DEG 16KT 3386 8383
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:20 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 1, 2:20 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 PM EDT SUN AUG 1 2010 .UPDATE... WEAK BOUNDARY NEARLY BI-SECTING THE CWA WILL KEEP SLIGHTLY COOLER TEMPS TO THE EAST AND HOT TEMPS TO THE WEST. WEAK SHORT WAVE SEEN ON THE WATER VAPOR IMAGERY IS STRONG ENOUGH TO CAUSE A FEW SHOWERS EARLIER OVER SOUTHEAST TENNESSEE. THIS WAVE CONTINUE TO MOVE SOUTHEAST. DAYTIME HEATING MAY AID THE SHORT WAVE IN INITIATING SCATTERED SHOWERS/TSTORMS THIS AFTERNOON. CURRENT FORECAST IS HANDLING ALL ELEMENTS WELL AND NO CHANGES PLANNED. && .PREV DISCUSSION... /ISSUED 645 AM EDT SUN AUG 1 2010/ SHORT TERM /TODAY THROUGH TUESDAY/... SHOWERS CROSSING THE NORTH GA MOUNTAINS EARLY THIS MORNING AHEAD OF A SHORTWAVE MOVING INTO NORTHWEST GA. THESE HAVE BEEN STEADILY DISSIPATING AND SHOULD CONTINUE TO DO SO AS THEY MOVE OFF THE HIGHER TERRAIN INTO METRO ATLANTA. THUNDERSTORMS SHOULD BE RATHER LIMITED THIS AFTERNOON AND EVENING AS THE STRONG SUBTROPICAL RIDGE TO OUR WEST BUILDS MORE STRONGLY INTO GA TODAY. WE REMAIN IN NORTHWEST FLOW ON THE EASTERN PERIPHERY OF THIS HIGH THROUGH TUESDAY...SO ONE OR MORE OF THE WEAK SHORTWAVES MIGHT STILL ENHANCE SHRA/TSRA COVERAGE AT TIMES. THE GFS HINTS AT ONE SLIGHTLY STRONGER SHORTWAVE AND PRECIPITABLE WATER CLIMBING BACK TO NEAR 2 INCHES ON TUESDAY THOUGH THE ECMWF DEPICTS A STRONGER RIDGE AND LESS RAIN CHANCES. THUS...BROAD BRUSHED 20-30 POPS. THE REAL STORY CONTINUES TO BE THE HEAT...WITH NO END IN SIGHT TO THE HEAT ADVISORIES AND EXCESSIVE HEAT WARNING. MAINTAINED CURRENT LAYOUT ADVISORIES/WARNINGS FOR NOW...BUT WILL LIKELY HAVE TO ADD PORTIONS OF NORTH GEORGIA INTO THE ADVISORY MIX ON MONDAY. NEARLY THE ENTIRE AREA ASIDE FROM THE MOUNTAINS COULD SEE 105-110 HEAT INDICES OR GREATER BY TUESDAY. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... NOT MUCH CHANGE TO OUR HOT AND HUMID CONDITIONS AS THE MID/UPPER TROPOSPHERIC RIDGE REMAINS PARKED OVER THE DEEP SOUTH FROM ARKANSAS TO GEORGIA. PROBABLY THE MOST INTERESTING FEATURE OF THE EXTENDED IS THAT THERE SEEMS TO BE A GROWING CONSENSUS IN THE GLOBAL MODELS TOWARD DEVELOPING A TROPICAL DISTURBANCE WHICH IS NOW CROSSING THE CENTRAL TROPICAL ATLANTIC OCEAN. AS LONG AS THE RIDGE REMAINS SO STRONG OVER US...WE PROBABLY WOULD NOT HAVE ANY IMPACT LOCALLY...THOUGH IT WILL BE SOMETHING TO WATCH OVER THE COMING WEEK OR MORE. 07 AVIATION... 18Z TAF DISCUSSION... MIXTURE OF MOSTLY VFR AND SCATTERED MVFR CONDITIONS EXPECTED TO CONTINUE ACROSS THE FORECAST AREA THROUGH 06Z. ISOLATED CONVECTION ALREADY BEGINNING TO DEVELOP...AND THIS TREND SHOULD CONTINUE... PEAKING AROUND 22Z TO 02Z. MVFR VISIBILITIES SHOULD BEGIN TO INCREASE IN COVERAGE AFTER 06Z WITH WIDESPREAD MVFR VISIBILITIES EXPECTED BY 10Z. ISOLATED TO SCATTERED IFR VISIBILITIES ALSO EXPECTED BETWEEN 10Z AND 14Z. SCATTERED MVFR TO IFR CEILINGS ALSO POSSIBLE BETWEEN 10Z AND 14Z...MAINLY IN EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA. WINDS WILL BE QUITE VARIABLE OVER THE AREA THROUGH 15Z AS THE LOW LEVEL PRESSURE GRADIENT REMAINS FAIRLY LOOSE. WEST THROUGH NORTHWEST WINDS WILL BE FAVORED THIS AFTERNOON...ESPECIALLY FROM THE ATLANTA AREA NORTH AND WEST. WINDS WILL TREND TOWARD EASTERLY OVERNIGHT... BUT WILL REMAIN VERY LIGHT. //ATL...CONFIDENCE... CONFIDENCE HIGH FOR MOST FORECAST ELEMENTS...BUT MEDIUM AT BEST FOR WIND DIRECTION. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 72 92 73 96 / 20 20 20 10 20 ATLANTA 94 75 93 76 96 / 20 20 20 10 20 BLAIRSVILLE 89 70 87 69 92 / 30 20 20 10 20 CARTERSVILLE 95 73 95 74 97 / 20 20 20 10 20 COLUMBUS 99 78 99 77 99 / 20 20 20 10 20 GAINESVILLE 91 72 91 73 95 / 30 20 20 10 20 MACON 97 75 98 75 98 / 20 20 20 10 20 ROME 98 73 97 75 98 / 20 20 20 10 20 PEACHTREE CITY 95 74 95 73 96 / 20 20 20 10 20 VIDALIA 95 76 98 76 97 / 40 20 30 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON... LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR... TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX. HEAT ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD... GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...JASPER... JEFFERSON...JONES...LAMAR...MACON...MARION...MERIWETHER... MONROE...MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH... PIKE...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO... TAYLOR...TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WILKES... WILKINSON. && 17
Hazardous weather outlook, Aug 1, 6:13 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 AM EDT SUN AUG 1 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 613 AM EDT SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL OF THE AREA FOR THE NEXT FEW DAYS. MEANWHILE...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAIN. GUSTY WINDS CAN BE EXPECTED AS WELL. .OTHER HAZARDS... HEAT INDICES OF 110 AND GREATER ARE EXPECTED ACROSS CENTRAL GEORGIA THIS AFTERNOON...WITH HEAT INDICES OF 105 AND GREATER COVERING THE REST OF CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA. .DISCUSSION... INSTABILITY WILL INCREASE AGAIN THIS AFTERNOON WITH CAPES CLIMBING TO ABOVE 2000. WITH THE SHORTWAVE MOVING ACROSS THE AREA...THE ADDITIONAL LIFT WILL RESULT IN SLIGHTLY ENHANCED THUNDERSTORM ACTIVITY...WITH SOME STORMS POSSIBLY BECOMING STRONG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 1, 2:53 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 PM EDT SUN AUG 1 2010 GAZ023-025-034-035-011945- 253 PM EDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN BARROW...GWINNETT...JACKSON AND HALL COUNTIES UNTIL 345 PM EDT... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MAYSVILLE TO HOG MOUNTAIN...MOVING SOUTHEAST AT 15 MPH. UP TO ONE AND HALF INCHES OF RAIN HAS FALLEN ACROSS PARTS OF EASTCENTRAL HALL COUNTY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS BARROW...GWINNETT...JACKSON AND HALL COUNTIES THROUGH 345 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 1, 3:42 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT SUN AUG 1 2010 GAZ034-035-047-012030- 342 PM EDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...HEAVY RAIN...AND PEA SIZED HAIL IN WALTON...BARROW AND GWINNETT COUNTIES UNTIL 430 PM EDT... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF RUSSELL TO HARBIN...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT YARGO STATE PARK...COUNTY LINE...WINDER...RUSSELL...CARL...AUBURN...HARBIN... DACULA...BOLD SPRINGS...BETHLEHEM...WINDSOR...NICHOLASVILLE... NICHOLASVILLE...GRATIS AND CAMPTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 43 min |
| Jul 31, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock | 52 min |
| Jul 31, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 31 min |
| Jul 31, 8:50 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 55 min |
| Aug 1, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 51 min |
| Aug 1, 3:59 PM EDT | Heat Advisory | FFC | Baldwin, Bartow, Bibb, Butts, Carroll, Catoosa and 37 more | 4 days |
| Aug 1, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 34 min |
| Aug 1, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 34 min |
| Aug 1, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.